Thunderstorm Wind, Ellis
- When
- July 26, 12:26 AM CST
- Where
- Ellis County, (Gag)gage Airport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.300, -99.780
Trees were downed on the southwest side of Gage.
An area of showers and storms came out of Kansas into northwest Oklahoma just after midnight on the 26th, producing an isolated severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of showers and storms came out of Kansas into northwest Oklahoma just after midnight on the 26th, producing an isolated severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 9:59 PM CST, 2 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1059 PM CDT Wed Jul 25 2018 .AVIATION... Scattered thunderstorms over western Kansas are moving southward and will move across at least northern Oklahoma during the overnight hours. Deepening on how organized convection remains tonight, an outflow boundary may reach parts of central/southern Oklahoma by Thursday morning. At this time will mention a wind shift in northern and central Oklahoma with better storm chances near PNC/WWR. Otherwise, mainly VFR conditions will prevail through at least 18z Thursday. && .PREV DISCUSSION... /issued 837 PM CDT Wed Jul 25 2018/ DISCUSSION... Main update this evening will be to increase POPs across northwestern Oklahoma. Thunderstorms over western and northern Kansas will continue southeast this evening. Expect some of the storms will move into far northern Oklahoma, mainly after 11 pm - midnight. Instability and effective shear over far northern Oklahoma may support a few strong storms, but overall storm intensity will decrease as storms move southward this evening/overnight. PREV DISCUSSION... /issued 622 PM CDT Wed Jul 25 2018/ AVIATION... Scattered to numerous showers and thunderstorms are expected to develop across parts of Kansas and Colorado this evening. As storms move southeast, some may enter northwestern Oklahoma around 4-5Z. Storm intensity and coverage should weaken as storm enter Oklahoma, but a few may produce strong wind gusts. For now will limit better storm chances to WWR and CSM. An outflow boundary associated with the storms may move across most of the TAF sites by 15-18z Thursday. This will bring mainly a northwest to northeast wind. The stronger storms may also produce MVFR conditions, otherwise VFR conditions will prevail. PREV DISCUSSION... /issued 319 PM CDT Wed Jul 25 2018/ DISCUSSION... Convection is expected to increase across Kansas and eastern Colorado later today and may reach the northwestern portion of the area later this evening. Our airmass is quite dry with PWAT values at both OUN and LMN 12 UTC soundings either side of one inch (at around the 10th percentile for KOUN). This has improved little since this morning per satellite-derived TPW. Slightly deeper moisture resides in Kansas and near a southward moving frontal boundary forced south by transient Great Lakes region shortwave. This will be the impetus for convection to our north later today. But, significant/severe convection into our area is unlikely. Later tonight through at least early tomorrow morning, remnant convection/MCS could bring light precipitation to roughly the northwest half of the area. The most noticable affect may be extensive mid-level clouds which could limit how much heating occurs tomorrow afternoon. We've lowered temperatures accordingly. The pattern changes little late week and into the weekend. Positive mid-level height anomalies associated with slowly retrograding/deamplifying ridge to our west will continue. This will place us in persistent northwesterly flow with occasional MCSs developing and moving southeast into the area each evening/overnight period. The most complicated aspect of the forecast may be potential for residual mid-level clouds limiting temperature climb and destabilization during the afternoon. This pattern generally favors a maximum in precipitation chances from late evening through the predawn hours, and we indicated this with our probabilities, not completely eliminating diurnal development potential. A pronounced shortwave trough within northwesterly flow is indicated in medium range guidance Sunday night into Monday, and we expect this to be when the best chance of precipitation will be over the next several. Cooler air mass behind the front will result in below normal temperatures then. By the middle of next week, northwesterly flow and increased High Plains convection could bring chances back to western portions of the area as residual MCS(s) approach. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 86 69 86 / 10 20 30 20 Hobart OK 72 89 69 88 / 20 30 20 20 Wichita Falls TX 72 96 73 93 / 0 20 20 10 Gage OK 68 84 66 83 / 60 30 30 20 Ponca City OK 71 83 65 87 / 30 30 30 20 Durant OK 73 98 74 92 / 0 10 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 816 PM CDT Wed Jul 25 2018 OKZ004>048-050>052-TXZ083>090-261200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 816 PM CDT Wed Jul 25 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and thunderstorms over western Kansas and eastern Colorado, will move southeast across parts of western and northern Oklahoma tonight. The most likely time for storms will be from midnight through sunrise Thursday. A few of the stronger storms will produce strong winds to 50 mph, especially along and northwest of an Alva to Woodward and Shattuck line. Organized severe weather is not anticipated. As storms move southeast overnight, storm intensity will decrease. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Chances for showers and thunderstorms will continue to expand across the area on Thursday as a front makes its way through. Chances for showers and thunderstorms will continue across at least portions of the area through early next week. Gusty winds would be the main concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1110 PM CDT WED JUL 25 2018
OKZ004-260445-
Harper OK-
1110 PM CDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
1145 PM CDT....
AT 1108 PM CDT, a strong thunderstorm was located 6 miles east of
Acres, moving south at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
LAT...LON 3700 9949 3688 9948 3683 9977 3686 10001
3699 10000 3700 10000
TIME...MOT...LOC 0408Z 1DEG 22KT 3708 9977
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1148 PM CDT WED JUL 25 2018
OKZ004-260515-
Harper OK-
1148 PM CDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Harper County Until 1215
AM CDT....
AT 1147 PM CDT, a strong thunderstorm was located 6 miles northwest
of Buffalo, moving south at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
LAT...LON 3700 9945 3688 9940 3677 9968 3682 10000
3700 10000
TIME...MOT...LOC 0447Z 357DEG 20KT 3691 9971
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1213 AM CDT THU JUL 26 2018
OKZ004-005-009-010-260545-
Woodward OK-Harper OK-Woods OK-Ellis OK-
1213 AM CDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...Harper...
northwestern Woods and north central Ellis Counties Until 1245 AM
CDT....
AT 1211 AM CDT, a strong thunderstorm was located near Buffalo,
moving south at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
LAT...LON 3674 9920 3656 9949 3657 9984 3685 9985
3700 9950 3700 9939
TIME...MOT...LOC 0511Z 345DEG 26KT 3683 9959
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1236 AM CDT THU JUL 26 2018
OKZ004-005-010-011-260600-
Major OK-Woodward OK-Harper OK-Woods OK-
1236 AM CDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...northeastern
Woodward...southeastern Harper and central Woods Counties Until 100
AM CDT....
AT 1234 AM CDT, a strong thunderstorm was located near Freedom,
moving southeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3667 9947 3688 9900 3661 9871 3643 9892
3642 9938
TIME...MOT...LOC 0534Z 330DEG 29KT 3673 9907
MADThe Vance AFB radar (KVNX), 156 km away, was scanning. The volume nearest the first event began at 06:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed on the southwest side of Gage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773666.